MAUDE Adverse Event Report: SMITH & NEPHEW, INC. WIRE WITH STOPPER 400 MM; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. WIRE WITH STOPPER 400 MM; PIN, FIXATION, THREADED
Catalog Number 102107
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient came into clinic and reported that 2 wires on her frame had snapped.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The devices were fractured and not all pieces were returned.The device batch numbers that were provided could not be verified as valid.The diameter and hardness of the devices were measured and were found to be within specification.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The clinical / medical investigation concluded that insufficient clinical documentation was provided to perform a thorough medical assessment.The patient¿s post external-fixation physical restrictions remain unknown; however, unable to rule out excessive weight bearing or simply complications of an external fixation device in the presence of a chronic non-union post tibial nail infection as possible contributing factors to the reported events.The patient impact beyond the reported broken wires/replacement revisions and the conversion to struts to re-align the tibia cannot be determined.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
WIRE WITH STOPPER 400 MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8582957
Report Number1020279-2019-01781
Device Sequence Number11520601
Product Code JDW
UDI-Device Identifier03596010031259
UDI-Public03596010031259
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K994143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102107
Device Lot Number18DT02840
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1